Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 42, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 10, 2013, 10:56 AM CST for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 10:56 AM CST (16:56 UTC)
- Expired
- Feb 10, 2013, 11:45 AM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 6:58 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 10:03 AM CST, 53 minutes earlier.
Area forecast discussion, Feb 10, 10:03 AM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1003 AM CST SUN FEB 10 2013 .DISCUSSION... KSHV RADAR SHOWS LINE OF STORMS CURRENTLY LOCATED FROM ZAVALLA TX...TO MONROE LA. EWD PROGRESS HAS SEEMED TO SLOW OVER THE LAST HOUR OR SO. FOR THIS UPDATE...HAVE TRIMMED POPS AND DROPPED THE WATCH ALONG THE BACK EDGE OF THE CONVECTION. WILL LIKELY UPDATE AT LEAST ONE MORE TIME TO TRIM POPS AND ADDITIONAL COUNTIES/PARISHES OFF OF THE WATCH BEFORE THE AFTERNOON PACKAGE BECOMES THE PRIMARY FOCUS. TEMPS WILL LIKELY NEED TO BE TWEAKED DURING THE SECOND UPDATE. && .AVIATION... LINE OF STG TSTMS HAVE MOVED ACROSS AREAL TERMINALS...EXCEPT KMLU. THIS LINE OF STORMS WILL MOVE ACROSS KMLU BY AROUND 17Z. HOWEVER... SHOWERS WITH ISOLD THUNDER WILL CONTINUE AT KELD... KLFK...AND KSHV UNTIL 18Z. VFR CIGS TO BEGIN CLEARING OUT OF AREA...WITH UPPER LVL CLOUDS STILL POSSIBLE. WESTERLY WIND AT 10 TO 15 KTS WITH A FEW HIGHER GUSTS...WILL ACCOMPANY THE LIFTING OF THE LOW VFR CIGS. THESE WINDS WILL DIMINISH TO AROUND 5 KTS AFTER 0Z... EXCEPT KMLU...WHERE WINDS WILL DIMINISH AFTER 03Z MONDAY. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 45 62 47 56 / 40 10 20 60 60 MLU 75 48 59 46 53 / 100 30 40 60 60 DEQ 71 35 61 39 50 / 10 10 10 50 60 TXK 71 41 62 45 51 / 10 10 10 50 60 ELD 70 39 62 42 53 / 70 10 20 50 60 TYR 71 43 61 45 54 / 10 10 20 60 60 GGG 72 41 62 46 54 / 10 10 20 60 60 LFK 73 46 63 50 60 / 50 20 40 60 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/07
Hazardous weather outlook, Feb 10, 6:30 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 630 AM CST SUN FEB 10 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 630 AM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE AND SPREAD ACROSS THE FOUR STATE AREA THROUGH TODAY AND INTO TONIGHT...ALL AHEAD OF A PACIFIC COLD FRONT AND ITS ASSOCIATED UPPER LEVEL STORM SYSTEM MOVING INTO THE PLAINS. THE PRIMARY THREAT TODAY AND TONIGHT WILL BE DAMAGING WINDS FROM BOW SEGMENTS OF THUNDERSTORMS ALONG THE DEVELOPING SQUALL LINE. ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL ALSO BE OF CONCERN THROUGH THE DAY AHEAD AS THE COLD FRONT SLOWLY STALLS ALONG THE I-20 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS MAY BE ON GOING OVER SOUTHERN SECTIONS AS WE MOVE INTO THE NEW WORK WEEK AS MORE UPPER LEVEL ENERGY PUSHES ACROSS THE SOUTHERN PLAINS...OVER RUNNING A STALLED SURFACE COLD FRONT. THESE ADDITIONAL THUNDERSTORMS MAY BRING A THREAT FOR HAIL TO THE FOUR STATE AREA...AS THE UPPER LEVEL ENERGY BRINGS POCKETS OF VERY COLD AIR OVERHEAD...IN THE PERSISTENT SOUTHWEST FLOW PATTERN ALOFT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY REMAIN A CONCERN OVER NORTH CENTRAL LOUISIANA...BUT A STRONGER POLAR FRONT AND ITS UPPER LEVEL STORM SYSTEM WILL BRING AN END TO THUNDERSTORM ACTIVITY BY EARLY WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TODAY. 24
In the hours before
Special weather statement, Feb 10, 7:23 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 AM CST SUN FEB 10 2013
LAZ001-010-TXZ150>153-101415-
CADDO-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY-
723 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
NACOGDOCHES AND SHELBY...
IN NORTHEAST TEXAS...
PANOLA AND RUSK...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...CARTHAGE...JOAQUIN...TENAHA AND TIMPSON...
AT 722 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MINDEN...OR 20
MILES SOUTHEAST OF HENDERSON...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Local storm report, Feb 10, 8:02 AM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL NACOGDOCHES 31.61N 94.65W
02/10/2013 E0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
NEAR LOOP 224
&&
25Special weather statement, Feb 10, 8:32 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CST SUN FEB 10 2013
LAZ010-011-017>019-TXZ153-167-101515-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-SHELBY-WINN-
832 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE AND SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...CONVERSE...COUSHATTA...MANY...NATCHITOCHES...ZWOLLE AND
PATROON...
AT 828 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF MANSFIELD TO 8 MILES NORTHWEST OF CONVERSE TO 10 MILES EAST
OF SHELBYVILLE TO PATROON...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF MANSFIELD TO 14 MILES SOUTHWEST OF MANSFIELD TO 15 MILES
EAST OF CENTER TO 11 MILES SOUTHEAST OF CENTER...MOVING EAST AT 50
MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
09Local storm report, Feb 10, 10:41 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1041 AM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
02/10/2013 FRANKLIN TX LAW ENFORCEMENT
TREE DOWN
&&
25Local storm report, Feb 10, 10:42 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 AM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG WINNSBORO 32.96N 95.29W
02/10/2013 WOOD TX LAW ENFORCEMENT
POWER LINE DOWN
&&
25Special weather statement, Feb 10, 10:53 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CST SUN FEB 10 2013
LAZ021-101730-
CALDWELL-
1053 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 AM CST...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLUMBIA AND GRAYSON...
AT 1051 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GRAYSON...OR 5 MILES SOUTHWEST
OF COLUMBIA...MOVING NORTHEAST AT 45 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:46 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 59 min |
| Feb 10, 5:36 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Rusk | 39 min |
| Feb 10, 5:42 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 48 min |
| Feb 10, 7:39 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.